Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
hiheyhello

Should I increase my Accutane dose to prevent relapse?

Recommended Posts

Hi, I'm in my 16th week of 20 mg/day for mild - moderate acne. The initial breakout wasn't too bad and didn't last for a long time. My skin has been acne-free since around week 11 and I'm REALLY happy with my results!

However it looks like most studies suggest that low-dose users are more likely to relapse once the course is over. 
>:(

I weigh 45 kilos. If my calculations are correct - to reach a cumulative dose of 120mg/kg, I still have roughly 22 more weeks to go (of 20mg/day). Or, I can up my dose to 40 mg/day for ~11 weeks instead and complete the course on that note.

Since the start my dermatologist has recommended I go on 40mg but I insisted to stay on 20mg, mainly because I worry a lot about the side effects and the long term effect it could leave on my body. But at the same time, I don't think I'll be able to handle the frustration of relapsing :( And if I do relapse there's no way I'd take Accutane again; one course is enough in my book!

What to do??? I don't know how accurate these studies are and how seriously I should take them, I'm guessing users here can give me better insight... should I move on to 40 mg? Do you think this would have a significant effect on the risk of relapsing?

Edited by hiheyhello

Share this post


Link to post
Share on other sites

Literally all that matters is the cumulative dose. Upping the dose will increase severity of side effects, but will lead you to finishing your course faster. Its really up to you to be honest.

Personally I'd go for the 40mg a day and finish it as fast as possible. 

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4009746/

^study regarding low dose being equally/or even more effective than the standard dosing of accutane. 

Share this post


Link to post
Share on other sites

If i had to do it all over again I would have stayed ay a low dose for a longer period of time
If you are tolerating the low dose well and having good results stay on it the additional weeks to reach max cum dose
gl
kim

Share this post


Link to post
Share on other sites
On 28.08.2016 at 2:46 AM, Tretinoin said:

Literally all that matters is the cumulative dose. Upping the dose will increase severity of side effects, but will lead you to finishing your course faster. Its really up to you to be honest.

Personally I'd go for the 40mg a day and finish it as fast as possible. 

http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4009746/

^study regarding low dose being equally/or even more effective than the standard dosing of accutane. 


Why does the cumulative dosage matters that much? I mean, why people don't get clear at 150mg and some people clear at 100mg/kg mark?

Share this post


Link to post
Share on other sites
15 hours ago, Kunus999 said:

Why does the cumulative dosage matters that much? I mean, why people don't get clear at 150mg and some people clear at 100mg/kg mark?

I honestly don't know dude. My guess is that the cumulative dose was based on an initial study and then with the results, used as a standard. 

Share this post


Link to post
Share on other sites
On September 6, 2016 at 11:06 PM, ShyINFJ said:

Why would you have opted for a lower dose over a longer period, kimber607?
 

I had moderate but persistant acne and I think the higher level tane fried my skin
Im 2 yrs out and my skin is very very veryyyyyy sensitive and I developed rosacea
I also still break out often..though mild

kim
 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×